MAUDE Adverse Event Report: COOK INC RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, upon the attempted removal from the patient of the radial artery pressure monitoring set catheter, the device became lodged in the patient, and additional surgery was required to remove the lodged portion.The lodged portion was ultimately removed successfully.A voluntary medwatch report (mw5074233) was received on (b)(6) 2018.The report stated, "when removing the catheter, a portion broke off and was retained and required surgical intervention for removal.The device has been received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, manufacturing instructions, specification, quality control data and visual inspection of the returned device was conducted during the investigation.One device was returned for investigation.The catheter was returned severed 2 mm from the hub.The other catheter measured 4.7 cm in length.The points of separation have a pinched, cut, and pulled to separation.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found no other non-conformances associated with the complaint device lot number.Additionally, a review of the manufacturer's complaint database found no other complaints associated with the complaint device lot number.Based on the provided information, inspection of returned product]and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment, no further action is required.

Brand Name
RADIAL ARTERY PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7202091
Report Number1820334-2018-00091
Device Sequence Number1174492
Product Code DQO
UDI-Device Identifier00827002029309
UDI-Public(01)00827002029309(17)200928(10)8254490
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PMS-251-RA
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;